Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 26, 2019, 3:40 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 26, 2019, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 3:40 AM MST (10:40 UTC)
- In effect from
- Jun 26, 2019, 1:00 PM MST
- Expired
- Jun 26, 2019, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3727 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS85 KFGZ 261040 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 340 AM MST Wed Jun 26 2019 AZZ112-113-116-140-261845- /O.NEW.KFGZ.FW.W.0002.190626T2000Z-190627T0100Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 340 AM MST Wed Jun 26 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 6 PM MST this evening. * AFFECTED AREA...Portions of the eastern Mogollon Rim and the Little Colorado River Valley. * WINDS...Southwest 15 to 25 mph, with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 13 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
3 follow-up statements
312 WWUS85 KFGZ 261728 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1028 AM MST Wed Jun 26 2019 AZZ112-113-116-140-270100- /O.CON.KFGZ.FW.W.0002.190626T2000Z-190627T0100Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1028 AM MST Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 6 PM MST THIS EVENING FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... * AFFECTED AREAS...Near Dilkon, Forest Lakes, Heber-Overgaard, Holbrook, Kykotsmovi, Snowflake-Taylor, Tuba City and Winslow. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
208 WWUS85 KFGZ 262125 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 225 PM MST Wed Jun 26 2019 AZZ112-113-116-140-270530- /O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/ /O.CON.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 225 PM MST Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 6 PM MST Thursday. Todays Red Flag Warning continues until 6 PM MST. * AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook, Kykotsmovi, Snowflake, Tuba City, and Winslow. * WINDS...South to Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. $$ AZZ111-114-117-139-270530- /O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 225 PM MST Wed Jun 26 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEASTERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 6 PM MST Thursday. * AFFECTED AREAS...Includes Springerville, Window Rock, St Johns. * WINDS...South to Southwest 15 to 25 mph with gusts 35 to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
841 WWUS85 KFGZ 270124 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 624 PM MST Wed Jun 26 2019 AZZ112-113-116-140-270930- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/ /O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/ Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 624 PM MST Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST THURSDAY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY... * AFFECTED AREA...Areas near Dilkon, Forest Lakes, Heber- Overgaard, Holbrook, Kykotsmovi, Snowflake-Taylor, Tuba City and Winslow. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook, Kykotsmovi, Snowflake, Tuba City, and Winslow. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ111-114-117-139-270930- /O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 624 PM MST Wed Jun 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST THURSDAY FOR PORTIONS OF NORTHEASTERN ARIZONA... * AFFECTED AREA...Areas near Alpine, Buffalo Pass, Eagar- Springerville, Ganado, Pinetop-Lakeside, Saint Johns, Shonto, Show Low, Whiteriver and Window Rock. This includes portions of the Apache-Sitgreaves National Forest. * AFFECTED AREAS...Includes Springerville, Window Rock, St Johns. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 8:56 PM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 8:56 PM MST, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 856 PM MST Tue Jun 25 2019 .SYNOPSIS...Expect mainly dry weather with near average temperatures through the week. Wind speeds will increase Wednesday through Friday with potentially critical fire weather conditions. && .DISCUSSION...For tonight, expect quiet weather across northern under passing mid and upper level cloud cover. Low temperatures are forecast to range from the low-40s to low-60s across the majority of Arizona's High Country. No forecast updates are anticipated this evening. && .PREV DISCUSSION /219 PM MST/...Dry and breezy conditions will continue through the rest of the week. Gusty winds are expected to develop in the late morning, increasing through the afternoon hours before settling down around sunset. This pattern will continue every day through this Friday. This is due to northern Arizona being underneath a tight pressure gradient aloft between a large scale trough off the Oregon Coast and a large scale ridge centered over Texas. With diurnal mixing, transport of windy conditions aloft will be mixed down to the surface. This is one of our classic pre-monsoonal setups that can cause critical fire weather conditions to quickly develop. Wednesday through Friday will be no different, with near critical fire weather conditions possible each afternoon. Have currently held off on issuing any products for the time being as wind speeds look slightly below criteria. By this weekend, some shower activity will move into New Mexico and some scattered to isolated showers will be possible along the border. Due to dry conditions, light precipitation and strong outflow winds are possible near any shower or thunderstorm. Looking into next week, forecast confidence decreases dramatically as models do not remain consistent on resolving the large scale features, and subsequent impacts to weather over Arizona. A large spread in the ensemble suites continues the low confidence trend. Have left the chance for afternoon precipitation in the eastern part of the state, along with the slightly elevated temperatures across the area. && .AVIATION...For the 06Z package...Mostly VFR conditions will prevail for the next 24 hours, the exception being possible smoke from area fires locally restricting visibility until 17Z Wednesday, especially east of the line KPAN-KINW. Expect a smoke layer from sfc to 2kft, which may obscure ridges and peaks. Sfc winds will be light overnight, becoming southwest at 10-20 kts gusting 25-35 kts after 16Z Wednesday. These stronger winds will continue through the afternoon and into the evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry, warm and breezy conditions will persist through the workweek. Widespread near-critical fire weather conditions will be present Wednesday and Thursday. The highest Haines indices will be near the Four Corners. Friday through Sunday...The near-critical fire weather conditions will continue on Friday. Slower wind speeds and increased relative humidity values close to New Mexico will decrease the coverage of fire weather conditions on Saturday and Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/Suk AVIATION...DB FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:25 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.